Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2007, 12:20 PM CDT for Beadle County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 12:20 PM CDT (17:20 UTC)
- Expired
- Jun 16, 2007, 12:46 PM CDT
- In force
- 26 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 111 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 161721
SVRFSD
SDC005-161800-
/O.NEW.KFSD.SV.W.0126.070616T1720Z-070616T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 100 PM CDT
* AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES WEST OF YALE...OR ABOUT 8 MILES NORTHEAST
OF HURON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTHWEST OF YALE AROUND 1225 PM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4446 9820 4436 9807 4446 9786 4462 9786
4462 9803
$$
CHAPMAN2 follow-up statements
000
WWUS53 KFSD 161732
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1231 PM CDT SAT JUN 16 2007
SDC005-161800-
/O.CON.KFSD.SV.W.0126.000000T0000Z-070616T1800Z/
BEADLE SD-
1231 PM CDT SAT JUN 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN BEADLE COUNTY...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 4 MILES NORTHWEST OF YALE...OR ABOUT 10 MILES
NORTHEAST OF HURON...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL AREAS WEST AND NORTH OF YALE THROUGH 1245 PM CDT
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4446 9820 4436 9807 4446 9786 4462 9786
4462 9803
$$
CHAPMAN000
WWUS53 KFSD 161746
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1245 PM CDT SAT JUN 16 2007
SDC005-161755-
/O.CAN.KFSD.SV.W.0126.000000T0000Z-070616T1800Z/
BEADLE SD-
1245 PM CDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEADLE COUNTY IS
CANCELLED...
THE STORM NEAR YALE HAS WEAKENED AND IS NO LONGER SEVERE. VERY
HEAVY RAIN IS LIKELY WITH THIS STORM...PRODUCING PONDING IN LOW
LYING AND POOR DRAINAGE AREAS.
LAT...LON 4446 9820 4436 9807 4446 9786 4462 9786
4462 9803
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:22 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 16, 11:22 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1122 AM CDT SAT JUN 16 2007 .DISCUSSION... CONVECTIVE ISSUES AT FOREFRONT THIS MORNING. AN EARLIER UPDATE TO HANDLE THE SPOTTY ELEVATED SHOWERS AND THUNDER IN WAKE OF EARLIER COMPLEX OF STORMS PASSING THRU SRN MN. INSTABILITY IS PRESENT ALFT...CAPES OF 600-800 J/KG ROOTED IN FAIRLY SHALLOW LAYER BETWEEN 750 AND 700 HPA BASED ON SURROUNDING RAOBS/FCST SOUNDINGS. HAVE HAD A FEW CELLS COOK UP JUST N AND NE OF KFSD IN LAST HR OR TWO THAT LKLY ARE PRODUCING SOME SMALL HAIL WITH VERY HEAVY RAINS... BUT WITH HIGH FREEZING AND -20C LEVELS...WILL TAKE QUITE A BIT TO PUSH SEVERE HAIL OUT OF THESE STORMS. SHORT RANGE MDLS OF LITTLE USE THIS MORNING AS REFUSE TO ACKNOWLEDGE EXISTING MCS OVR CNTRL SD...AND THEREFORE START PRECIP IN WRONG AREAS FOR AFTN. DOUBT WHETHER COMPLEX WL DIE OFF COMPLETELY IN SHORT ORDER AS PER 12Z NAM...AS DOES HAVE TROPOSPEHERIC SUPPORT WITH SUBTLE WAVE. DECENT AND PERSISTENT THETA E ADVECTION FOCUS ALG AND N OF OUTFLOW REINFORCED WARM FRONTAL BNDRY FROM CNTRL IA TO NRN NEBRASKA BORDER...EXPECT WEAKENING TREND TO CONTINUE FOR COMPLEX...BUT NOT ENDING...WITH NEW INITIATION BY MID AFTN ALG SRN/SWRN PERIPHERY OF COLD POOL. SEVERE THREAT WOULD LIKELY BE A LATE AFTERNOON AND EVENING ISSUE AND FAIRLY ISOLD ON BACK EDGE OF COMPLEX WITH STRONGER FLOW. BIGGER ISSUE LKLY AREAS OF HEAVY RAINFALL IN JAMES VALLEY...WHERE THERE HAS BEEN MORE THAN QUITE A BIT OF RAINFALL LATELY. TRIED TO COLLABORATE SOME SIGNIFICANT CHANGES MADE TO TMP TRENDS THIS AFTN...AS WELL AS LOWERING OF HIGHS FOR AREAS CLOSER TO SIGNIFICANT COLD POOL GENERATED BY APPROACHING THUNDERSTORM COMPLEX. PROBABLY NOT EXTREME ENOUGH CHANGES MADE...AND MAY NOT MAKE IT BACK FROM THE 60S UNTIL TOWARD EVENING FOR AREAS AROUND KHON. MDLS FIELDS HAVE MID TO UPPER 80S 18Z/21Z PER LACK OF PRECIPITATION. && .AVIATION... THUNDERSTORMS WILL HOLD MOST OF THE VISIBILITY AND CIG ISSUES FOR THIS AFTERNOON AND EVENING. MVFR CIGS AND VSBYS WL PREVAIL ARND KHON THRU MUCH OF AFTN WITH DECAYING MCS WORKING EWRD. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG PERSISTENT AND CONVECTIVELY REINFORCED WARM FRONT LIFTING TOWARD I90 DURING THE AFTN...WITH LKLY THREAT FOR MVFR CIGS/VSBYS AS WELL. && .PREV DISCUSSION... ONGOING CLUSTER OF TSRA NEAR 850MB FRONTAL BOUNDARY OVER MAINLY SOUTHWEST MINNESOTA EARLY THIS MORNING...WILL CONTINUE TO SLIDE EAST-SOUTHEAST ACROSS EASTERN PORTIONS OF THE CWA THROUGH MID MORNING. COULD SEE A LITTLE BACKBUILDING OF ISOLATED TSRA ALONG OUTFLOW BOUNDARY WHICH HAS PUSHED DOWN TO AROUND I-90. DIFFICULT TO REALLY TELL HOW STRONG LOW LEVEL WINDS MAY BE JUST SOUTH OF THE BOUNDARY WITH NELIGH/NLGN1 PROFILER STILL OUT OF COMMISSION...BUT DOES NOT APPEAR TO BE MUCH OF A LOW LEVEL JET SEEN ON REMAINDER OF REGIONAL PROFILERS TO AID IN ADDITIONAL TSRA DEVELOPMENT...SO HAVE KEPT POPS LOW WEST OF CURRENT ACTIVITY. BOUNDARY WILL STALL NEAR OR JUST SOUTH OF I-90 BY MIDDAY...THEN SLOWLY LIFT RETREAT TO THE NORTHEAST AS A WARM FRONT THIS AFTERNOON/TONIGHT. COULD SEE SOME REDEVELOPMENT ALONG/NORTH OF THE BOUNDARY THIS AFTERNOON/EVENING... BUT DO NOT EXPECT MUCH SOUTH OF THE FRONT WITH WARMER MID LEVEL AIR BEGINNING TO BUILD INTO THE AREA AHEAD OF NEXT SYSTEM. LOW LEVEL JET INCREASES ACROSS THE AREA TONIGHT...THOUGH EXPECT THE BOUNDARY NEAR NORTHERN EDGE OF OUR CWA BY 06Z...AND CONTINUING TO LIFT NORTH THROUGH THE OVERNIGHT...SO NOT MUCH IN THE WAY OF LATE NIGHT CONVECTION EXPECTED ACROSS OUR AREA. WARM AND QUITE WINDY ON SUNDAY...WITH TIGHTENING SURFACE GRADIENT AND BOTH NAM/GFS SHOWING 35-40KT SOUTHERLY WINDS DEVELOPING AT 805MB BY MIDDAY. 700MB +13C TO +16C THERMAL RIDGE BUILDS INTO SD AND LEANS OVER SOUTHEAST SD BY LATE IN THE DAY...WITH ANY DAYTIME CONVECTION EXPECTED TO DEVELOP WEST OF OUR AREA AS STRENGTHENING UPPER WAVE INTERACTS WITH SURFACE BOUNDARY IN THE HIGH PLAINS. BOTH GFS AND NAM HAVE INCREASED FRONTAL TIMING ACROSS THE REGION SUNDAY NIGHT. EURO MODELS HAVE KEPT IT A LITTLE SLOWER... THOUGH STILL EXITING OUR EASTERN CWA BY MONDAY AFTERNOON. BEST DYNAMIC FORCING FROM UPPER LEVEL WAVE STILL REMAIN NORTH OF OUR CWA...BUT WILL STILL SEE ENOUGH LIFT/COOLING WITH THE TAIL OF THE WAVE TO ALLOW TSRA TO DEVELOP SOUTHWARD ALONG THE FRONT SUNDAY EVENING...THEN TRACK ACROSS THE CWA WITH THE BOUNDARY THROUGH MONDAY MORNING. INITIALLY...COULD SEE A FEW STORMS IN FAR WESTERN CWA PRODUCE SOME LARGE HAIL SUNDAY EVENING...THEN APPEARS STORMS WILL TRANSITION TO MORE OF A WIND THREAT AS THEY MOVE EAST ACROSS THE REGION. WILL MENTION SEVERE POTENTIAL IN THE HWO THIS MORNING...BUT HAVE LEFT SEVERE WORDING OUT OF THE GRIDS/ZFP FOR NOW...AS IT CURRENTLY APPEARS GREATER THREAT FOR MORE WIDESPREAD SEVERE ACTIVITY WILL REMAIN NORTH OF OUR CWA. HAD TO LEAVE CHANCE OF PRECIP IN PRIMARILY THE SOUTHEAST 1/3 OF THE CWA FOR MONDAY AFTERNOON WITH EURO MODELS STILL MAINTAINING SLOWER FRONTAL TIMING...BUT SHOULD STILL BE EAST OF US BY MONDAY EVENING WITH WEAK RIDGE SCOOTING THROUGH THE AREA. NOT MANY CHANGES TO THE REMAINDER OF THE FORECAST AT THIS TIME. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && CHAPMAN/JH
Hazardous weather outlook, Jun 16, 11:35 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT SAT JUN 16 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A WEAKENING COMPLEX OF THUNDERSTORMS WILL MOVE INTO THE CENTRAL JAMES VALLEY MIDDAY...WITH AREAS OF HEAVY RAINFALL AND A LITTLE PEA SIZE HAIL. ON THE PERIPHERY OF THIS SYSTEM...SCATTERED THUNDERSTORMS WILL REDEVELOP BY MID TO LATE AFTERNOON...EXTENDING ALONG A LINE TOWARD THE SOUTHEAST INTO NORTHWEST IOWA. ISOLATED STORMS COULD PRODUCE HAIL TO QUARTER SIZE WITH LATE AFTERNOON AND EVENING STORMS. FLOODING... HEAVY RAINFALL WILL SPREAD INTO THE CENTRAL JAMES VALLEY FOR EARLY AFTERNOON. WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE...AND THE RECENT WET PERIOD...SOME PONDING IN LOW LYING AND URBAN AREAS IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS WILL DEVELOP THROUGHOUT THE AREA BY MIDDAY SUNDAY. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY...WITH SOME AREAS SEEING WIND GUSTS IN EXCESS OF 40 MPH. THUNDERSTORMS WILL MOVE INTO AREAS WEST OF THE JAMES RIVER SUNDAY EVENING...THEN CONTINUE EAST ACROSS THE REGION SUNDAY NIGHT INTO MONDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THIS ACTIVITY...MAINLY ALONG AND NORTH OF INTERSTATE 90 SUNDAY NIGHT. AT THIS TIME THE MAIN THREAT APPEARS TO BE LARGE HAIL FOR AREAS WEST OF A HURON TO PLANKINTON LINE SUNDAY EVENING...WITH AREAS FARTHER EAST...UP THROUGH SIOUX FALLS AND MARSHALL...SEEING A GREATER THREAT FOR DAMAGING WIND DURING THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM THROUGH 9 PM IN AREAS FROM AROUND HURON TO SIOUX FALLS TO SPENCER IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:35 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 19 min |
| Jun 16, 3:07 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 38 min |
| Jun 16, 3:39 PM CDT | Flash Flood Warning | FSD | Minnehaha | 2 hr |
| Jun 16, 5:20 PM CDT | Flash Flood Warning | FSD | Union | 115 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.